Thunderstorm Wind, Natrona
- When
- June 2, 3:40 PM MST to 4:00 PM MST
- Where
- Natrona County, Casper
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.833, -106.317
Several trees and power lines were blown down. Also, 2 to 3 building roofs were damaged.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Several trees and power lines were blown down. Also, 2 to 3 building roofs were damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN JUN 2 2002 MOCLDY W HALF OF CWA WITH SCT SHRA/TS WHILE N/CENT HAS SEEN STG TO SVR TS THIS PM. CONVCTN FORMING FM KBYG TO KCPR NOW. SATL LOOPS SHOW UPR TROF OVR WRN U.S. WITH SHRTWV MOVG THRU ID/UT WITH THE TS FORMING AHEAD OF IT. FCST PROB TNGT WL BE SHRA/TS COVERAGE. ISOLD TO LOW SCT POPS FOR MOST OF CWA TNGT WITH HIR POPS IN THE NW CRNR WHR SOME PCPN WL LAST ALL NT. COOL AIR FM THE N WL EASE INTO CENT WY OVRNT. ON MON WRN CWA WL HAVE MORE SUNSHINE THAN E CWA AND THUS WL BCM MORE UNSTBL LEADING TO SCT CONVCTN W OF THE CONT DIVIDE. E OF THE CONT DIVIDE MODELS HINT AT COOL MORE STABLE AIRMASS. UPSLOPE LOOKS BTR FOR KCPR/KBYG AREA THAN CENT BASINS. IN FACT IF CENT BASINS GET ENOUGH SUNSHINE SOME CONVCTN WL OCCUR LATE IN DAY. WL PLAY FOR SOME SUN AND PM CONVCTN. COOLER HIGHS OVERALL CENT/E. LINGERING EVE CONVCTN CENT AND W THEN PTCLY. ON TUE AM TROF FINALLY PASSES THRU CWA WITH IMPROVING WX CONDS. SOME WARMING OF HIGHS ALL AREAS. IN EXTNDD WED LOOKS DRY WITH WNW FLOW AND THU LOOKS DRY WITH W FLOW ALF. PSBL SHRTWV FRI CLIPS NRN WY WITH POPS FOR NW MTNS MAINLY. THEN ANOTHER TROF MOVES INTO RGN FOR SAT. WL PUT POPS IN ALL AREAS FOR SAT. DRY AND COOL FOR SUNDAY. .RIW...NONE. AR
WYZ004-005-008-009-015-026>028-022100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1046 AM MDT SUN JUN 2 2002 THE SEVERE WEATHER POTENTIAL ACROSS NORTH CENTRAL AND EAST CENTRAL WYOMING THROUGH THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY. DISCUSSION...THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON IN EAST CENTRAL AND NORTH CENTRAL WYOMING. THE AIRMASS WILL BE MOIST AND WITH AFTERNOON HEATING SCATTERED THUNDERSTORMS WILL FORM. ALSO A WEATHER SYSTEM WILL MOVE ACROSS THE REGION AND THIS MAY AID IN THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN CENTRAL WYOMING. JOHNSON...NATRONA...BIG HORN...HOT SPRINGS...WASHAKIE WCJIN-WYNW-WYNE AR
The Riverton/Lander radar (KRIW), 178 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301652.